MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Race - american.Implanted date - device not implanted.Explanted date - device not explanted.Reporter occupation - regional director of operations.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the doctor could not get destination device up and over.As he pulled it out, the distal end was peeling and would not flush the sheath.The procedure outcome was successful.There was no patient injury, medical/surgical intervention required.Additional information was received on 21july2021: the procedure performed for the patient at the time this event occurred was pad.There were no difficulties with arterial access, sheath, guidewire, or catheter insertion.No other devices were used with the above product.The patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to report that this reported event has been reassessed and deemed not reportable based upon the investigation of the actual sample.Inspection of the returned sample upon receipt found that the sheath and dilator showed signs of deformation and was not broken or separated.The tip was still attached and was not peeling.The likely root cause for the damage is calcium in the vessel; therefore, this event is currently deemed a nonreportable event.The dhr review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key12262432
Report Number1118880-2021-00179
Device Sequence Number19750532
Product Code DYB
UDI-Device Identifier00389701007793
UDI-Public00389701007793
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue NumberRSP02
Device Lot NumberYD11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1